Alert archive / Colorado / Winter Storm Watches in 2011

Winter Storm Watch 6, NWS Pueblo, CO

April 8, 20114 counties in Colorado

NWS Pueblo, CO issued this winter storm watch at Apr 8, 2011, 4:18 AM MDT for 4 counties in Colorado. It took effect at Apr 9, 2011, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 8, 2011, 4:18 AM MDT (10:18 UTC)
In effect from
Apr 9, 2011, 12:00 PM MDT
Expired
Apr 8, 2011, 8:49 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 218 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2011-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2011-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2422 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WWUS45 KPUB 081018
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
418 AM MDT FRI APR 8 2011

COZ066-068-081630-
/O.NEW.KPUB.WS.A.0006.110409T1800Z-110410T1800Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
418 AM MDT FRI APR 8 2011

...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING. 

* LOCATION...EASTERN SAN JUAN AND LA GARITA MOUNTAINS. 

* CAUSE AND TIMING...A STRONG STORM SYSTEM OVER CALIFORNIA WILL
  SLOWLY MOVE EAST. MOIST SOUTHWEST FLOW AHEAD OF THE STORM COULD
  BRING HEAVY SNOW TO THE REGION...STARTING SATURDAY AFTERNOON AND
  CONTINUING INTO SUNDAY MORNING.

* SNOW ACCUMULATION...ACCUMULATIONS IN EXCESS OF 8 INCHES ARE
  POSSIBLE...WITH THE POTENTIAL FOR UP TO 2 FEET OF SNOW
  ESPECIALLY IN THE EASTERN SAN JUAN MOUNTAINS.

* WIND...SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO
  40 MPH. 

* IMPACT...TRAVEL MAY BECOME DIFFICULT DUE TO SNOW PACKED ROADS WITH
  BLOWING AND DRIFTING SNOW. MOUNTAIN PASSES IN THIS WATCH INCLUDE
  WOLF CREEK PASS AND CUMBRES PASS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
3 follow-up statements
793 
WWUS45 KPUB 081544
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
944 AM MDT FRI APR 8 2011

COZ066-068-082145-
/O.CON.KPUB.WS.A.0006.110409T1800Z-110410T1800Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
944 AM MDT FRI APR 8 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING. 

* LOCATION...EASTERN SAN JUAN AND LA GARITA MOUNTAINS.

* CAUSE AND TIMING...A STRONG STORM SYSTEM OVER CALIFORNIA WILL 
  SLOWLY MOVE EAST. MOIST SOUTHWEST FLOW AHEAD OF THE STORM 
  COULD BRING HEAVY SNOW TO THE REGION...STARTING SATURDAY 
  AFTERNOON AND CONTINUING INTO SUNDAY MORNING. 

* SNOW ACCUMULATION...ACCUMULATIONS IN EXCESS OF 8 INCHES ARE
  POSSIBLE...WITH THE POTENTIAL FOR UP TO 2 FEET OF
  SNOW...ESPECIALLY OVER THE SOUTHWEST SLOPES OF THE EASTERN SAN
  JUAN MOUNTAINS.

* WIND...SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP 
  TO 40 MPH. 

* IMPACT...TRAVEL MAY BECOME DIFFICULT DUE TO SNOW PACKED ROADS 
  WITH BLOWING AND DRIFTING SNOW. MOUNTAIN PASSES IN THIS WATCH 
  INCLUDE WOLF CREEK PASS AND CUMBRES PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
798 
WWUS45 KPUB 082122
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MDT FRI APR 8 2011

COZ066-068-090330-
/O.CON.KPUB.WS.A.0006.110409T1800Z-110410T1800Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
322 PM MDT FRI APR 8 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING. 

* LOCATION...EASTERN SAN JUAN AND LA GARITA MOUNTAINS.

* CAUSE AND TIMING...A STRONG STORM SYSTEM OVER CALIFORNIA WILL
  SLOWLY MOVE EAST. MOIST SOUTHWEST FLOW AHEAD OF THE STORM IS
  EXPECTED TO BRING HEAVY SNOW TO THE REGION...STARTING SATURDAY
  AFTERNOON AND CONTINUING INTO SUNDAY MORNING.

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8
  INCHES ARE ANTICIPATED...WITH LOCALIZED SNOW AMOUNTS IN EXCESS
  OF 12 INCHES POSSIBLE...ESPECIALLY OVER THE SOUTHWEST SLOPES OF
  THE EASTERN SAN JUAN MOUNTAINS.

* WIND...SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH WIND GUSTS
  IN EXCESS OF 35 MPH AT TIMES.

* IMPACT...TRAVEL MAY BECOME DIFFICULT DUE TO SNOW PACKED ROADS
  WITH BLOWING AND DRIFTING SNOW. MOUNTAIN PASSES IN THIS WINTER
  STORM WATCH INCLUDE WOLF CREEK PASS AND CUMBRES PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
307 
WWUS45 KPUB 090249
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
849 PM MDT FRI APR 8 2011

COZ066-068-090900-
/O.UPG.KPUB.WS.A.0006.110409T1800Z-110410T1800Z/
/O.NEW.KPUB.WW.Y.0020.110409T1800Z-110410T1200Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
849 PM MDT FRI APR 8 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 AM
MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
NOON SATURDAY TO 6 AM MDT SUNDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.


* LOCATION...EASTERN SAN JUAN AND LA GARITA MOUNTAINS.

* CAUSE AND TIMING...A STRONG STORM SYSTEM OVER CALIFORNIA WILL
  SLOWLY MOVE EAST. MOIST SOUTHWEST FLOW AHEAD OF THE STORM IS
  EXPECTED TO BRING HEAVY SNOW TO THE REGION...SATURDAY AFTERNOON
  AND NIGHT.

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES.
  LOCAL ACCUMULATIONS OF UP TO 12 INCHES WILL BE POSSIBLE ALONG
  THE SOUTHWEST FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS. 

* WIND...SOUTHWEST WINDS OF 20 TO 35 MPH WITH WIND GUSTS TO AROUND 50 MPH
  AT TIMES.

* IMPACT...TRAVEL WILL BECOME DIFFICULT ACROSS THE MOUNTAIN PASSES
  DUE TO SNOW PACKED ROADS AND BLOWING AND DRIFTING SNOW. LOCALLY
  INTENSE SNOWFALL RATES WILL BE POSSIBLE UNDER HEAVY SNOW BURSTS
  SATURDAY AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ060-090900-
/O.NEW.KPUB.WW.Y.0020.110409T1800Z-110410T1800Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
849 PM MDT FRI APR 8 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO NOON
MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
NOON SATURDAY TO NOON MDT SUNDAY.


* LOCATION...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET.

* CAUSE AND TIMING...A STRONG STORM SYSTEM OVER CALIFORNIA WILL
  SLOWLY MOVE EAST. MOIST SOUTHWEST FLOW AHEAD OF THE STORM IS
  EXPECTED TO BRING HEAVY SNOW TO THE REGION...SATURDAY AFTERNOON
  THROUGH SUNDAY MORNING.

* SNOW ACCUMULATION...TOTAL ACCUMULATIONS OF 4 TO 8 INCHES.  

* WIND...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 55 MPH
  SATURDAY...BECOMING WEST 15 TO 30 MPH WITH GUSTS TO 40 MPH LATE
  SATURDAY NIGHT THROUGH SUNDAY MORNING. 

* IMPACT...TRAVEL WILL BECOME HAZARDOUS OVER THE MOUNTAIN PASSES
  DUE TO SNOWPACKED ROADS AND WIND DRIVEN SNOW. INTENSE SNOWFALL
  RATES UNDER THE HEAVY SNOW BURSTS WILL BE POSSIBLE SATURDAY
  AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Apr 7, 11:28 PM MDT, 4 hours 50 minutes earlier.

Area forecast discussion, Apr 7, 11:28 PM MDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1128 PM MDT THU APR 7 2011

.UPDATE...
LATEST 4 KM WRF SHOWING A BIT OF A MTN WAVE SET UP...THROUGH AROUND
10-11Z THIS MORNING ALONG THE LEE OF THE WETS/SANGRES. CDOT SENSORS
BETWEEN COLORADO CITY AND WALSENBURG HAVE REPORTED GUSTS TO AROUND
45 MPH PAST COUPLE HOURS...WHILE RED CREEK SENSOR REPORTING A WIND
GUST TO AROUND 55 MPH AND EVEN 67 MPH THIS PAST HOUR. NOT SURE IF
THAT LAST WIND GUST IS ENTIRELY ACCURATE...AS MTN WAVE DOESN'T
APPEAR THAT STRONG IN 4KM WRF...AND NO WHERE ELSE IS THAT WINDY. BUT
WILL CONTINUE TO MONITOR. ALSO WATCHING AREA OF STRATUS MOVING INTO
PORTIONS OF KIOWA COUNTY AS MOISTURE RETREATS WESTWARD AIDED BY
OUTFLOW FROM THUNDERSTORMS TO THE NE OF THE WARM FRONT. HAVE
INCREASED CLOUD COVER ACROSS KIOWA COUNTY FOR THE REMAINDER OF THE
NIGHT. -KT

&&

.PREV DISCUSSION... /ISSUED 708 PM MDT THU APR 7 2011/

UPDATE...

AN UPDATE TO CANCEL THE RED FLAG WARNING THAT HAD BEEN IN EFFECT
FOR THE SE PLAINS THIS EVENING. I-25 CORRIDOR FROM KPUB SWD AND
PARTS OF THE SE PLAINS BRIEFLY REACHED RED FLAG CRITERIA LATE THIS
AFTERNOON...BUT WITH RISING HUMIDITIES AND DIMINISHING WINDS...THE
THREAT FOR CRITICAL FIRE WX CONDITIONS HAS ENDED. RED FLAG CONDITIONS
ARE STILL EXPECTED OVER MUCH TOD THE PLAINS ON FRI.

AVIATION...CONVECTION HAS MOVED E OF THE AREA...AND WINDS ARE
RELAXING ACROSS THE TAF SITES. STRONG SW WINDS ARE STILL EXPECTED FROM
LATE MORNING THROUGH THE AFTERNOON ON FRI. 44

PREV DISCUSSION... /ISSUED 314 PM MDT THU APR 7 2011/

SHORT TERM...
(TONIGHT AND FRIDAY)

.FIRE WX MAIN CONCERN...

CURRENTLY...

SHORTWAVE TROUGH MOVING ACROSS THE PLAINS AT 2 PM. BROKEN LINE OF
SHOWERS EXTENDED FROM ROUGHLY PUEBLO SOUTH TO TRINIDAD.
ADDITIONALLY...A CLUSTER OF SHOWERS WAS NOTED OVER THE FAR SE CO
PLAINS.

ON THE LARGE SCALE...IMPRESSIVE TROUGH MOVING ONSHORE
CALIFORNIA...AND THIS SYSTEM WAS DIVING SOUTH=SOUTHEAST.

THIS AFTERNOON INTO TONIGHT...

RED FLAG WIND CRITERIA HAS BEEN MET ACROSS THE S TIER BUT RH VALUES
ARE SLOW TO FALL...AS VALUES ARE IN THE 20S MOST AREAS NEAR THE NM
BORDER. AS SFC WESTERLIES CONTINUE TO INCREASE EXPECT RH VALUES TO
FALL AND RED FLAG CONDITIONS WILL LIKELY BE MET AT ALONG THE BORDER.
LATEST 2 PM OB OUT OF KTAD WAS DOWN TO 18% WITH WINDS GUSTING TO 29
KNOTS.

EXPECT SOME THUNDER IN ADVANCE OF THE SHORTWAVE MOVG ACROSS THE
PLAINS. AS OF 2 PM CG ACTIVITY YET BUT CELLS CONTINUE TO SLOWLY
BUILD. WITH THE GOOD FORCING...AND SOME CAPE ALONG WITH THE DEEP
SHEAR...WE MAY JUST GET A STRONG STORM OR TWO LATER THIS AFTERNOON.

LATER THIS EVENING AS CAPE DECREASES EXPECT SHOWERS/TSRA ON THE
PLAINS TO DISSIPATE. OVER THE MTNS...EXPECT SCATTERED SHOWERS TO
CONTINUE ACROSS THE HIGHER ELEVATIONS ALONG THE CONTDVD.

WITH WEAK FLOW OVER THE PLAINS TONIGHT EXPECT TEMPS TO FALL INTO THE
30S...WITH U20S IN A SPOT OR TWO IN THE NORMALLY COOLER AREAS.

TOMORROW...

FIRE WX MAIN ISSUE TOMORROW. DRY ADIABATIC LAPSE RATES EXTEND UP TO
500 MB BY AFTERNOON AND SFC FLOW WILL BE FROM THE SW. IT WILL BE
VERY DRY IN THE LOWER HALF OF THE ATMOS SO GOOD MIXING EXPECTED. THE
ONLY CONCERN I HAVE TOMORROW IS WINDS ARE NOT FCST TO BE ALL THAT
STRONG IN THE LOWER 1/2 OF THE ATMOSPHERE SO I DO NOT EXPECT A WINDY
DAY TOMORROW. HOWEVER...THERE SHOULD BE ENOUGH WIND WITH THE MIXING
TO REACH WIDESPREAD RED FLAG CRITERIA ACROSS MANY AREAS TOMORROW.

A CALL TO PUEBLO DISPATCH INDICATED THE FUELS WERE WET IN THE S
MTNS/HIGHER PIKES PEAK REGION...AND THIS IS WHY THERE IS NO RED FLAG
WARNING FOR THESE REGIONS.

WITH EXCELLENT MIXING...TEMPS WILL HAVE NO PROBLEM GETTING UP INTO
THE 70S TO AROUND 80 ACROSS THE REGION. \/34

LONG TERM...
(FRIDAY NIGHT THROUGH NEXT THURSDAY)

UPPER LOW CONTINUES TO DIG SOUTH ALONG THE PACIFIC COAST FRI NIGHT
INTO SATURDAY...BEFORE TURNING EASTWARD INTO THE SOUTHERN GREAT
BASIN BY EARLY SUNDAY MORNING. STRONG SOUTHWEST FLOW WILL CONTINUE
OVER MOST OF SOUTHERN COLORADO THROUGH THE DAY SATURDAY...WITH
DEEP MIXING AND STRONG DOWNSLOPE PRODUCING CRITICAL FIRE WEATHER
CONDITIONS ALONG AND EAST OF I-25 FOR MUCH OF THE DAY. MOISTURE
WILL REACH THE CONTINENTAL DIVIDE LATE SATURDAY AFTERNOON...WITH
SOUTHWEST MOUNTAINS LOOKING FAVORABLE FOR A PERIOD OF HEAVY SNOW
SATURDAY NIGHT. RAIN AND HIGH ELEVATION SNOW THEN SPREADS
EASTWARD...COVERING MOST MOUNTAIN AREAS BY EARLY SUNDAY MORNING.
FOR SUNDAY AND SUNDAY NIGHT...STILL A GOOD DEAL OF UNCERTAINTY
REGARDING TRACK OF THE UPPER LOW AND RESULTANT PRECIP OVER
SOUTHEASTERN COLORADO. 12Z/18Z MODEL RUNS HAVE ALL NUDGED THE TRACK
OF THE UPPER LOW BACK NORTHWARD SLIGHTLY...WITH MOST SHOWING A
PATH OVER OR JUST NORTH OF THE COLORADO/NEW MEXICO BORDER. TAKEN
AT FACE VALUE...THE LAST FEW RUNS OF THE NAM WOULD SUGGEST HEAVIER
PRECIP REMAINING OVER NORTHEAST COLORADO...WITH SURFACE AND 700 MB
WIND NEVER GETTING ENOUGH OF AN UPSLOPE COMPONENT TO PRODUCE HEAVY
PRECIP OVER THE SOUTHEAST MOUNTAINS. ECMWF AND GFS A LITTLE MORE
OPTIMISTIC...ESPECIALLY OVER THE EASTERN PLAINS WHERE WRAP-
AROUND/TROWAL FEATURE SETS UP LATE SUNDAY AFTERNOON. STILL NOT
CONFIDENT ENOUGH TO GO ANY HIGHER THAN CHANCE POPS FOR MOST OF THE
EASTERN HALF OF THE AREA THROUGH SUNDAY EVENING. OTHER CONCERN
SUNDAY IS WIND...AS HOWLING NORTHERLY FLOW DEVELOPS AS THE LOW
WRAPS UP OVER THE PLAINS. MAY BE CLOSE TO HIGH WIND WARNING
CRITERIA ACROSS THE EAST...THOUGH ANY WOBBLES IN THE TRACK OF THE
SYSTEM WILL HAVE A MAJOR IMPACT ON THE WIND FORECAST.

UPPER LOW PULLS AWAY FROM THE AREA MONDAY...WITH BRIEF UPPER RIDGE
RETURNING MON AFTERNOON. SOUTHWEST FLOW INCREASES...AND BRINGS
BACK THE WIND ON TUE...AS NEXT UPPER TROUGH MOVES INTO THE WESTERN
U.S. COULD SEE SOME SHOWERS OVER THE CONTINENTAL DIVIDE AS EARLY
AS TUE AFTERNOON...THOUGH BULK OF THE PRECIP MAY HOLD OFF UNTIL
WED ACCORDING TO THE GFS...OR THU ACCORDING TO THE ECMWF...WHICH
HAS A SLOWER AND DEEPER TROUGH. BROADBRUSH OF LOW POPS FROM TUE
ONWARD WILL HAVE TO SUFFICE FOR NOW. --10

AVIATION...VFR IS EXPECTED AT KCOS...KPUB AND KALS DURING THE
NEXT 24H. MAIN CONCERN AT THE TAF SITES WILL BE GUSTY SW SFC
WINDS..MAINLY IN THE 15 TO 25 KNOT RANGE...FOR TOMORROW.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 8 PM MDT FRIDAY FOR COZ224-
226>237.

FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR COZ226>237.

&&

44/31
Hazardous weather outlook, Apr 7, 7:32 PM MDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
732 PM MDT THU APR 7 2011

COZ058>089-093>099-090145-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
732 PM MDT THU APR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SNOW SHOWERS WILL CONTINUE ALONG THE
CONTINENTAL DIVIDE OVERNIGHT. LOCAL ACCUMULATIONS OF AN INCH OR
TWO OF SNOWFALL WILL BE POSSIBLE...ESPECIALLY ACROSS THE HIGHER
TERRAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH FIRE DANGER WILL RETURN TO THE SAN LUIS VALLEY AND SOUTHEAST
PLAINS LATE FRIDAY MORNING THROUGH FRIDAY EVENING...AND AGAIN ON
SATURDAY FOR THE SOUTHEAST PLAINS. GUSTY WINDS...LOW HUMIDITY
VALUES AND DRY FUELS WILL COMBINE TO PRODUCE EXTREME FIRE BEHAVIOR
WITH RAPID RATES OF FIRE GROWTH IF A FIRE SHOULD START. THE
STRONGEST WINDS WILL OCCUR ON SATURDAY AS SOUTHWEST WINDS GUST UP
TO 45 MPH...PROVIDING VOLATILE CONDITIONS FOR FIRE GROWTH.

SNOW WILL DEVELOP ACROSS THE HIGHER TERRAIN ALONG AND WEST OF THE
CONTINENTAL DIVIDE SATURDAY AFTERNOON...AS A STRONG STORM SYSTEM
BEGINS TO MOVE INTO WESTERN COLORADO. SNOW IS EXPECTED TO CONTINUE
ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS THROUGH THE DAY
SUNDAY...WITH SCATTERED SHOWERS SPREADING ACROSS SOUTHEAST
COLORADO ON SUNDAY AS WELL. THE HEAVIEST SNOW WILL FALL ACROSS THE
SOUTHWEST MOUNTAINS WHERE ACCUMULATIONS OF 4 TO 8 INCHES OR MORE WILL
BE POSSIBLE ACROSS THE HIGHER ELEVATIONS. LOCALIZED LIGHT SNOWFALL
WILL BE POSSIBLE ACROSS THE REMAINDER OF THE MOUNTAINS SATURDAY
NIGHT AND SUNDAY. THERE IS STILL SOME UNCERTAINTY REGARDING THE
STORM TRACK AS IT MOVES ACROSS COLORADO ON SUNDAY. FOR NOW IT
APPEARS THE SOUTHEAST PLAINS MAY GET A BRIEF SHOT OF SCATTERED
SHOWERS ON SUNDAY ALONG WITH VERY STRONG NORTH WINDS GUSTING TO
AROUND 50 MPH ALONG AND BEHIND A COLD FRONT.

ANOTHER FAST MOVING WEATHER SYSTEM WILL BRING A CHANCE OF LIGHT
SNOWFALL TO THE HIGHER TERRAIN ONCE AGAIN ON TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS TONIGHT.

44/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:37 PM MDTRed Flag WarningPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 12 more28 hr

Nearby

Winter Storm Watches in Colorado, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.